ISSN:
 1937-1632

eISSN:
 1937-1179

All Issues

Volume 14, 2021

Volume 13, 2020

Volume 12, 2019

Volume 11, 2018

Volume 10, 2017

Volume 9, 2016

Volume 8, 2015

Volume 7, 2014

Volume 6, 2013

Volume 5, 2012

Volume 4, 2011

Volume 3, 2010

Volume 2, 2009

Volume 1, 2008

Discrete & Continuous Dynamical Systems - S

May 2021 , Volume 14 , Issue 5

Issue on applications of mathematical analysis to problems in theoretical physics

Select all articles

Export/Reference:

Preface: Applications of mathematical analysis to problems in theoretical physics
Vieri Benci, Sunra Mosconi and Marco Squassina
2021, 14(5): i-i doi: 10.3934/dcdss.2020446 +[Abstract](494) +[HTML](172) +[PDF](73.46KB)
Abstract:
Concentration phenomena for the Schrödinger-Poisson system in $ \mathbb{R}^2 $
Denis Bonheure, Silvia Cingolani and Simone Secchi
2021, 14(5): 1631-1648 doi: 10.3934/dcdss.2020447 +[Abstract](475) +[HTML](163) +[PDF](472.96KB)
Abstract:

We perform a semiclassical analysis for the planar Schrödinger-Poisson system

where \begin{document}$ \varepsilon $\end{document} is a positive parameter corresponding to the Planck constant and \begin{document}$ V $\end{document} is a bounded external potential. We detect solution pairs \begin{document}$ (u_\varepsilon, E_\varepsilon) $\end{document} of the system \begin{document}$ (SP_\varepsilon) $\end{document} as \begin{document}$ \ge \rightarrow 0 $\end{document}, leaning on a nongeneracy result in [3].

Local smooth solutions of the nonlinear Klein-gordon equation
Thierry Cazenave and Ivan Naumkin
2021, 14(5): 1649-1672 doi: 10.3934/dcdss.2020448 +[Abstract](526) +[HTML](172) +[PDF](418.64KB)
Abstract:

Given any \begin{document}$ \mu _1, \mu _2\in {\mathbb C} $\end{document} and \begin{document}$ \alpha >0 $\end{document}, we prove the local existence of arbitrarily smooth solutions of the nonlinear Klein-Gordon equation \begin{document}$ \partial _{ tt } u - \Delta u + \mu _1 u = \mu _2 |u|^\alpha u $\end{document} on \begin{document}$ {\mathbb R}^N $\end{document}, \begin{document}$ N\ge 1 $\end{document}, that do not vanish, i.e. \begin{document}$ |u (t, x) | >0 $\end{document} for all \begin{document}$ x \in {\mathbb R}^N $\end{document} and all sufficiently small \begin{document}$ t $\end{document}. We write the equation in the form of a first-order system associated with a pseudo-differential operator, then use a method adapted from [Commun. Contemp. Math. 19 (2017), no. 2, 1650038]. We also apply a similar (but simpler than in the case of the Klein-Gordon equation) argument to prove an analogous result for a class of nonlinear Dirac equations.

The algorithmic numbers in non-archimedean numerical computing environments
Vieri Benci and Marco Cococcioni
2021, 14(5): 1673-1692 doi: 10.3934/dcdss.2020449 +[Abstract](414) +[HTML](178) +[PDF](420.46KB)
Abstract:

There are many natural phenomena that can best be described by the use of infinitesimal and infinite numbers (see e.g. [1,5,13,23]. However, until now, the Non-standard techniques have been applied to theoretical models. In this paper we investigate the possibility to implement such models in numerical simulations. First we define the field of Euclidean numbers which is a particular field of hyperreal numbers. Then, we introduce a set of families of Euclidean numbers, that we have called altogether algorithmic numbers, some of which are inspired by the IEEE 754 standard for floating point numbers. In particular, we suggest three formats which are relevant from the hardware implementation point of view: the Polynomial Algorithmic Numbers, the Bounded Algorithmic Numbers and the Truncated Algorithmic Numbers. In the second part of the paper, we show a few applications of such numbers.

A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II
Scipio Cuccagna and Masaya Maeda
2021, 14(5): 1693-1716 doi: 10.3934/dcdss.2020450 +[Abstract](516) +[HTML](167) +[PDF](490.31KB)
Abstract:

We give short survey on the question of asymptotic stability of ground states of nonlinear Schrödinger equations, focusing primarily on the so called nonlinear Fermi Golden Rule.

Causal fermion systems and the ETH approach to quantum theory
Felix Finster, Jürg Fröhlich, Marco Oppio and Claudio F. Paganini
2021, 14(5): 1717-1746 doi: 10.3934/dcdss.2020451 +[Abstract](476) +[HTML](166) +[PDF](434.39KB)
Abstract:

After reviewing the theory of "causal fermion systems" (CFS theory) and the "Events, Trees, and Histories Approach" to quantum theory (ETH approach), we compare some of the mathematical structures underlying these two general frameworks and discuss similarities and differences. For causal fermion systems, we introduce future algebras based on causal relations inherent to a causal fermion system. These algebras are analogous to the algebras previously introduced in the ETH approach. We then show that the spacetime points of a causal fermion system have properties similar to those of "events", as defined in the ETH approach. Our discussion is underpinned by a survey of results on causal fermion systems describing Minkowski space that show that an operator representing a spacetime point commutes with the algebra in its causal future, up to tiny corrections that depend on a regularization length.

On a class of semipositone problems with singular Trudinger-Moser nonlinearities
Shiqiu Fu and Kanishka Perera
2021, 14(5): 1747-1756 doi: 10.3934/dcdss.2020452 +[Abstract](481) +[HTML](170) +[PDF](297.83KB)
Abstract:

We prove the existence of positive solutions for a class of semipositone problems with singular Trudinger-Moser nonlinearities. The proof is based on compactness and regularity arguments.

Compactness results for linearly perturbed Yamabe problem on manifolds with boundary
Marco Ghimenti and Anna Maria Micheletti
2021, 14(5): 1757-1778 doi: 10.3934/dcdss.2020453 +[Abstract](417) +[HTML](161) +[PDF](453.96KB)
Abstract:

Let \begin{document}$ (M,g) $\end{document} a compact Riemannian \begin{document}$ n $\end{document}-dimensional manifold. It is well know that, under certain hypothesis, in the conformal class of \begin{document}$ g $\end{document} there are scalar-flat metrics that have \begin{document}$ \partial M $\end{document} as a constant mean curvature hypersurface. Also, under certain hypothesis, it is known that these metrics are a compact set. In this paper we prove that, both in the case of umbilic and non-umbilic boundary, if we linearly perturb the mean curvature term \begin{document}$ h_{g} $\end{document} with a negative smooth function \begin{document}$ \alpha, $\end{document} the set of solutions of Yamabe problem is still a compact set.

Sign-changing solutions for a parameter-dependent quasilinear equation
Jiaquan Liu, Xiangqing Liu and Zhi-Qiang Wang
2021, 14(5): 1779-1799 doi: 10.3934/dcdss.2020454 +[Abstract](484) +[HTML](186) +[PDF](433.72KB)
Abstract:

We consider quasilinear elliptic equations, including the following Modified Nonlinear Schrödinger Equation as a special example:

where \begin{document}$ \Omega\subset\mathbb{R}^N(N\geq3) $\end{document} is a bounded domain with smooth boundary, \begin{document}$ \lambda>0,\, r\in(2,4) $\end{document}. We prove as \begin{document}$ \lambda $\end{document} becomes large the existence of more and more sign-changing solutions of both positive and negative energies.

2019  Impact Factor: 1.233

Editors/Guest Editors

Referees

Librarians

Call for special issues

Email Alert

[Back to Top]